Alert archive / Idaho / Wind Chill Warnings in 2011

Wind Chill Warning 2, NWS Boise, ID

January 9, 2011Camas County, Elmore County, Idaho

NWS Boise, ID issued this wind chill warning at Jan 9, 2011, 2:35 PM MST for Camas County, Elmore County, Idaho. It took effect at Jan 10, 2011, 12:00 AM MST. It was in force for . No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 9, 2011, 2:35 PM MST (21:35 UTC)
In effect from
Jan 10, 2011, 12:00 AM MST
Expired
Jan 9, 2011, 4:37 PM MST
In force
Issued by
NWS Boise, ID

Counties Camas County, ID, Elmore County, ID

The radar

The Boise radar (KCBX), 89 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 9.6 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2011-01-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2011-01-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1076 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

697 
WWUS45 KBOI 092135
WSWBOI

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
235 PM MST SUN JAN 9 2011

IDZ028-100600-
/O.NEW.KBOI.WC.W.0002.110110T0700Z-110110T1500Z/
CAMAS PRAIRIE-
235 PM MST SUN JAN 9 2011

...WIND CHILL WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MST
MONDAY...

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND CHILL
WARNING FOR THE CAMAS PRAIRIE...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT
TO 8 AM MST MONDAY.

* WIND CHILL VALUES...20 TO 30 BELOW ZERO.

* IMPACTS...FROSTBITE ON EXPOSED SKIN.  

* PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$
1 follow-up statement
414 
WWUS45 KBOI 092337
WSWBOI

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
437 PM MST SUN JAN 9 2011

IDZ028-100045-
/O.CAN.KBOI.WC.W.0002.110110T0700Z-110110T1500Z/
CAMAS PRAIRIE-
437 PM MST SUN JAN 9 2011

...WIND CHILL WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BOISE HAS CANCELLED THE WIND
CHILL WARNING FOR THE CAMAS PRAIRIE. 

ALTHOUGH TEMPERATURES WILL FALL WELL BELOW ZERO TONIGHT WINDS WILL
BE TOO WEAK TO PRODUCE WIND CHILL.

$$

What forecasters said that day

The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this wind chill warning went out at Jan 9, 10:03 AM MST, 4 hours 32 minutes earlier.

Area forecast discussion, Jan 9, 10:03 AM MST, 4 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
1003 AM MST SUN JAN 9 2011

.DISCUSSION...FORECAST AREA CONTINUES TO BE INFLUENCED BY LARGE
COLD CORED LOW ALOFT CENTERED OVER NORTHWEST MONTANA.  CIRCULATION
AROUND THIS FEATURE WILL KEEP UNSETTLED CONDITIONS OVER THE REGION
WITH AIR MASS CONVECTIVELY UNSTABLE. EXPECT TO SEE VARIABLE
CLOUDS...COLD TEMPS AND LIGHT WINDS THROUGH TODAY. SNOW SHOWERS MORE
CONCENTRATED OVER THE NORTHERN MOUNTAINS CLOSER TO THE CIRCULATION
CENTER WHILE SOUTHERN AREAS AND OREGON ZONES HAVE ISOLATED ACTIVITY.
TRENDS ALREADY IN PLACE...NO UPDATES REQUIRED.

&&

.AVIATION...AN UPPER LEVEL TROUGH OVER THE NORTHWEST STATES AND
SOUTHWEST CANADA WILL CONTINUE TO PRODUCE SCATTERED MVFR SNOW
SHOWERS MAINLY OVER THE MOUNTAINS THROUGH TONIGHT. PRECIPITATION
WILL BECOME ISOLATED ON MONDAY WITH PARTIAL AFTERNOON CLEARING.
ACROSS LOWER ELEVATIONS VFR WILL PREVAIL WITH WIDESPREAD CEILINGS AT
OR ABOVE 8K FEET MSL AND ONLY ISOLATED SNOW SHOWERS. WINDS AT THE
SURFACE AND ALOFT WILL BE LIGHT MOSTLY FROM THE NORTHWEST.

&&

.PREV DISCUSSION...TODAY THROUGH MONDAY...COLD UPPER LOW PRESSURE
SYSTEM REMAINS TO OUR NORTHEAST TODAY AND MONDAY KEEPING NORTHWEST
FLOW OVER THE REGION. ATMOSPHERE REMAINS UNSTABLE ACROSS THE PACIFIC
NORTHWEST FOR SCATTERED SNOW SHOWERS TODAY INTO MONDAY. THE BEST
CHANCE FOR SHOWERS WILL BE OVER THE NORTHERN MOUNTAIN ZONES WHERE
THE GREATEST MOISTURE AND BEST INSTABILITY IS LOCATED. LIGHT SNOW
ACCUMULATIONS /OF LESS THAN AN INCH/ IS EXPECTED WITH THE SHOWERS.
CONTINUED WIND CHILL WARNING FOR THE CAMAS PRAIRIE THIS
MORNING...THOUGH SURFACE TEMPERATURES REMAIN JUST ABOVE FREEZING AT
09Z. WINDS AT FAIRFIELD REMAIN ABOUT 10 MPH...SO IT WON'T TAKE MUCH
OF A TEMPERATURE DROP BEFORE THE WIND CHILLS REACH -20 F. COLDER
TEMPERATURES MONDAY MORNING AS THE LOW SHIFTS SOUTHEAST THOUGH THERE
WILL BE CONVECTIVE CLOUDS OVER THE AREA...ESPECIALLY IN THE
MOUNTAINS...WHICH WOULD EFFECT THE MIN TEMPERATURES. COLD NORTHWEST
FLOW REMAINS OVER THE REGION AGAIN ON MONDAY WITH SCATTERED SNOW
SHOWERS MAINLY IN THE MOUNTAINS.

LONG TERM...MONDAY NIGHT THROUGH SATURDAY...BRIEF DIRTY RIDGE OVER
THE REGION GOING INTO TUESDAY AS UPPER TROUGH SLIDES EASTWARD. BIG
CHANGES GOING INTO TUESDAY NIGHT THROUGH THURSDAY AS VERY WET WARM
AIR ADVECTION/OVERRUNNING FLOW MOVES INTO THE REGION. WATER VAPOR
PICS THIS MORNING SHOWING TROPICS GETTING RAKED OF MOISTURE AND
MOVING INTO THE WESTERLIES ALONG 35-40N NORTH OF HAWAII. THIS
MOISTURE WILL BE MOVING INTO THE REGION BY TUESDAY NIGHT. BIG
QUESTION WILL BE TEMPERATURES AND THE AMOUNT OF RAIN AND OR SNOW
WITH THIS SYSTEM. AT THIS TIME LOOKS LIKE SNOW LEVELS SHOULD BE
RISING TO JUST ABOVE THE VALLEY FLOORS OUTSIDE OF THE MTNS WEDNESDAY
AFTERNOON TIME PERIOD. EXPECT A QUICK DUSTING OF SNOW ACROSS THE
UPPER TREASURE VALLEY BUT POSSIBLY SOME ACCUMULATION ACROSS THE
LOWER TREASURE VALLEY AS IT WILL TAKE A LITTLE LONGER FOR THE
INVERSION TO MIX OUT IN THAT AREA. ACCUMULATIONS IN THE HIGHER
ELEVATIONS OF THE MTNS COULD SEE ABOVE A FOOT BY WEDNESDAY
AFTERNOON. STRONG AND GUSTY WINDS ARE ALSO EXPECTED WEDNESDAY AS
STRONG PRESSURE GRADIENT DEVELOPS ALONG WITH WINDS BETWEEN
5KFT-10KFT ARE EXPECTED TO BE PUSHING 40KTS. SNOW LEVELS WILL
CONTINUE TO RISE THURSDAY BRINGING ALL RAIN TO THE LOWER ELEVATION
AS THE SNOW LEVELS RISING TO GENERALLY 5000 FEET. THE MOIST FLOW
CONTINUES THROUGH THE REMAINDER OF THE WEEK AND INTO THE WEEKEND AS
THE FIRE HOUSE FLOW MOVES THROUGH THE PACIFIC NORTHWEST.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
OR...NONE.

&&

WEATHER.GOV/BOISE

DISCUSSION...GS
PREV DISCUSSION...JDS
LONG TERM....CR/BB
AVIATION.....JT
Hazardous weather outlook, Jan 9, 5:22 AM MST, 9 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE ID
522 AM MST SUN JAN 9 2011

IDZ012-014>016-028>030-033-ORZ061>064-101230-
LOWER TREASURE VALLEY ID-UPPER TREASURE VALLEY-
SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-CAMAS PRAIRIE-
OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY-UPPER WEISER RIVER-
HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY-
LOWER TREASURE VALLEY OR-
522 AM MST SUN JAN 9 2011 /422 AM PST SUN JAN 9 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON
AND SOUTHEAST OREGON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A VERY MOIST DEVELOPING SYSTEM IN THE PACIFIC IS EXPECTED TO MOVE
INTO THE AREA BY LATE TUESDAY NIGHT. THIS SYSTEM WILL INITIALLY
BRING SNOW TO THE REGION BEFORE CHANGING OVER TO RAIN LATER IN THE
WEEK. AT THIS TIME THE EXACT TIMING OF THE CHANGE FROM SNOW TO
RAIN IS DIFFICULT TO PIN DOWN...THEREFORE SNOW AMOUNTS ARE UNCERTAIN.
INTERESTED PARTIES ARE ADVISED TO MONITOR THE LATEST FORECAST FOR
FURTHER INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER THIS WEEK.

IDZ011-013-101230-
WEST CENTRAL MOUNTAINS-BOISE MOUNTAINS-
522 AM MST SUN JAN 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
IDAHO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A VERY MOIST DEVELOPING SYSTEM IN THE PACIFIC IS EXPECTED TO MOVE
INTO THE AREA BY LATE TUESDAY NIGHT. SIGNIFICANT SNOWFALL IS EXPECTED
IN THE MOUNTAINS WITH THIS SYSTEM. INTERESTED PARTIES ARE ADVISED
TO MONITOR THE LATEST FORECAST FOR FURTHER INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATER THIS WEEK.

Nearby

Wind Chill Warnings in Idaho, 2011Every wind chill warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.